Alert archive / Missouri / Frost Advisories in 2018

Frost Advisory 2, NWS Springfield, MO

April 16, 201816 counties in Missouri

NWS Springfield, MO issued this frost advisory at Apr 16, 2018, 2:17 PM CDT for 16 counties in Missouri. It took effect at Apr 17, 2018, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 2:17 PM CDT (19:17 UTC)
In effect from
Apr 17, 2018, 1:00 AM CDT
Expired
Apr 17, 2018, 9:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO

Counties Benton County, MO, Camden County, MO, Dallas County, MO, Dent County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS73 KSGF 161917
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
217 PM CDT Mon Apr 16 2018

MOZ055>058-067>071-080>083-092-098-106-170730-
/O.NEW.KSGF.FR.Y.0002.180417T0600Z-180417T1400Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin,
Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, 
Greer, Thomasville, and Wilderness
217 PM CDT Mon Apr 16 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Tuesday. 

* TEMPERATURE...Clear skies, light winds and temperatures falling
  to around the freezing mark will allow for the development of 
  areas to widespread frost. 

* IMPACTS...The cold temperatures and frost will damage sensitive
  vegetation and crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Hatch
3 follow-up statements
904 
WWUS73 KSGF 170450
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1150 PM CDT Mon Apr 16 2018


MOZ055>058-067>071-080>083-092-098-106-171400-
/O.CON.KSGF.FR.Y.0002.180417T0600Z-180417T1400Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin,
Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, 
Greer, Thomasville, and Wilderness
1150 PM CDT Mon Apr 16 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

* TEMPERATURE...Clear skies, light winds and temperatures 
  falling to around the freezing mark will allow for the 
  development of areas to widespread frost. 

* IMPACTS...The cold temperatures and frost will damage 
  sensitive vegetation and crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Foster
668 
WWUS73 KSGF 171023
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
523 AM CDT Tue Apr 17 2018


MOZ055>058-067>071-080>083-092-098-106-171400-
/O.CON.KSGF.FR.Y.0002.000000T0000Z-180417T1400Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin,
Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, 
Greer, Thomasville, and Wilderness
523 AM CDT Tue Apr 17 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Clear skies, light winds and temperatures 
  falling to around the freezing mark will allow for the 
  development of areas to widespread frost. 

* IMPACTS...The cold temperatures and frost will damage 
  sensitive vegetation and crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Lindenberg
743 
WWUS73 KSGF 171353
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
853 AM CDT Tue Apr 17 2018

MOZ055>058-067>071-080>083-092-098-106-171500-
/O.EXP.KSGF.FR.Y.0002.000000T0000Z-180417T1400Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin,
Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, 
Greer, Thomasville, and Wilderness
853 AM CDT Tue Apr 17 2018

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed into the 40s, thus the threat for frost 
has ended.

$$

Schaumann

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 16, 2:05 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 16, 2:05 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
205 PM CDT Mon Apr 16 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 153 PM CDT Mon Apr 16 2018

High pressure will move over the region this evening and remain
through the overnight hours. Surface winds will shift out of the
south and begin to bring a warmer, more seasonable airmass into
the Ozarks overnight as well.

The combination of clear skies and light winds across the eastern
Ozarks and Lake of the Ozarks region however, will bring the
potential for a widespread frost to those locations. Thus, in
coordination with offices to the north and east of Springfield,
we have issued a Frost Advisory to cover those area where frost is
expected to occur.

Southerly winds will then bring warmer temperatures to the area
Tuesday with temperatures climbing into the upper 60s to middle
70s during the afternoon under mostly sunny skies.

.LONG TERM...(Tuesday Night through Monday)
Issued at 153 PM CDT Mon Apr 16 2018

A weak and dry cold front will move through the area Tuesday night
and bring a slight cool down for the are Wednesday. Temperatures
overall through will be much closer to normal for this time of
year for Wednesday and into the weekend.

A storm system is expected to bring rain to the area as we head
into the weekend. Temperatures will remain seasonable so rain will
be the precipitation type. Instability with this system looks
meager, with only an isolated rumble of thunder possible.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1229 PM CDT Mon Apr 16 2018

With the exception of a few high clouds moving across the Ozarks
region through Tuesday morning, no impacts to aviation concerns
are expected. Surface winds will shift from the north to the south
through the overnight hours.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 9 AM CDT Tuesday for MOZ055>058-
     067>071-080>083-092-098-106.

KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Apr 16, 9:08 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
908 AM CDT Mon Apr 16 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171415-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
908 AM CDT Mon Apr 16 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated frost risk.

DISCUSSION...

 Areas of frost will be possible again tonight across central
 Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

 Gusty southwest to eventually northwest winds of 30 to 40 mph
 will be possible across the area Tuesday through Wednesday.

 Elevated to locally significant fire weather conditions are
 expected across the area on Wednesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

Nearby

Frost Advisories in Missouri, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.